Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 27, 2006, 8:55 AM PDT. It took effect at Jun 28, 2006, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2006, 8:55 AM PDT (15:55 UTC)
- In effect from
- Jun 28, 2006, 1:00 PM PDT
- Expired
- Jun 28, 2006, 8:06 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS85 KLKN 271555
RFWLKN
RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
855 AM PDT TUE JUN 27 2006
...RED FLAG WARNING FOR NORTHERN AND CENTRAL NEVADA FOR TUESDAY
AFTERNOON AND EVENING FOR DRY LIGHTNING...
...RED FLAG WARNING FOR PARTS OF NORTHERN AND CENTRAL NEVADA FOR
WEDNESDAY AFTERNOON AND EVENING FOR DRY LIGHTNING...
.HIGH LEVEL MOISTURE WILL BE IN PLACE ACROSS NORTHERN AND CENTRAL
NEVADA THROUGH WEDNESDAY...TRAPPED UNDER HIGH PRESSURE. THE COMBINATION OF
SURFACE HEATING AND THE MOISTURE WILL BE SUFFICIENT TO TRIGGER DRY
THUNDERSTORMS ACROSS THE FIRE DISTRICT BOTH TUESDAY AND WEDNESDAY AFTERNOON
AND EVENING. SOME OF THE STORMS WILL TRANSITION TO WET IN THE
EVENING ACROSS WESTERN PORTIONS. STORM MOVEMENT WILL BE SLOW...AND
THIS MAY BRING SOME WETTING RAINS TO THE SURFACE. HOWEVER...GUSTY
WINDS FROM THE THUNDERSTORMS COULD SPREAD FIRE RAPIDLY.
NVZ452-454-455-457-280400-
/O.NEW.KLKN.FW.W.0009.060628T2000Z-060629T0400Z/
/O.CON.KLKN.FW.W.0008.060627T2000Z-060628T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
855 AM PDT TUE JUN 27 2006
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR DRY LIGHTNING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR
DRY LIGHTNING...
THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING.
DRY THUNDERSTORMS WILL DEVELOP MIDDAY TUESDAY AND WEDNESDAY AND
INCREASE IN COVERAGE DURING THE AFTERNOON. SOME STORMS MAY
TRANSITION TO WET DURING THE LATE AFTERNOON AND EVENING...ESPECIALLY
ON WEDNESDAY. IN ADDITION TO DRY LIGHTNING...GUSTY WINDS FROM
THESE THUNDERSTORMS COULD SPREAD FIRE RAPIDLY.
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW
FUEL MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
$$
NVZ451-280400-
/O.CON.KLKN.FW.W.0008.060627T2000Z-060628T0400Z/
HUMBOLDT COUNTY-
855 AM PDT TUE JUN 27 2006
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR DRY LIGHTNING...
THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
451 - HUMBOLDT COUNTY
THE NATIONAL WEATHER SERVICE IN ELKO CONTINUES A RED FLAG WARNING
WHICH REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR DRY LIGHTNING.
DRY THUNDERSTORMS WILL DEVELOP MIDDAY TUESDAY AND INCREASE IN
COVERAGE DURING THE AFTERNOON. SOME STORMS MAY TRANSITION TO WET
DURING THE LATE AFTERNOON AND EVENING. IN ADDITION TO DRY
LIGHTNING...GUSTY WINDS FROM THESE THUNDERSTORMS COULD SPREAD
FIRE RAPIDLY.
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW
FUEL MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
$$
RCS3 follow-up statements
000 WWUS85 KLKN 280353 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 853 PM PDT TUE JUN 27 2006 ...RED FLAG WARNING FOR PARTS OF NORTHERN AND CENTRAL NEVADA FOR WEDNESDAY AFTERNOON AND EVENING FOR DRY LIGHTNING... .HIGH LEVEL MOISTURE WILL BE IN PLACE ACROSS NORTHERN AND CENTRAL NEVADA THROUGH WEDNESDAY...TRAPPED UNDER HIGH PRESSURE. THE COMBINATION OF SURFACE HEATING AND THE MOISTURE WILL BE SUFFICIENT TO TRIGGER DRY THUNDERSTORMS ACROSS THE FIRE DISTRICT WEDNESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL TRANSITION TO WET IN THE EVENING ACROSS WESTERN PORTIONS. STORM MOVEMENT WILL BE SLOW...AND THIS MAY BRING SOME WETTING RAINS TO THE SURFACE. HOWEVER...GUSTY WINDS FROM THE THUNDERSTORMS COULD SPREAD FIRE RAPIDLY. NVZ452-454-455-457-281200- /O.EXP.KLKN.FW.W.0008.000000T0000Z-060628T0400Z/ /O.CON.KLKN.FW.W.0009.060628T2000Z-060629T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 853 PM PDT TUE JUN 27 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY... THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 9 PM PDT THIS EVENING. THUNDERSTORMS HAVE DIED OUT THIS EVENING SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ451-280500- /O.EXP.KLKN.FW.W.0008.000000T0000Z-060628T0400Z/ HUMBOLDT COUNTY- 853 PM PDT TUE JUN 27 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. THUNDERSTORMS HAVE DIED OUT THIS EVENING SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ CEC
000 WWUS85 KLKN 280956 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 256 AM PDT WED JUN 28 2006 ...RED FLAG WARNING FOR PARTS OF NORTHERN AND CENTRAL NEVADA FOR WEDNESDAY AFTERNOON AND EVENING FOR DRY LIGHTNING... .HIGH LEVEL MOISTURE WILL CONTINUE TO FLOW ACROSS NORTHERN AND CENTRAL NEVADA TODAY AS HIGH PRESSURE AMPLIFIES OVER THE GREAT BASIN. DRY THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE FIRE DISTRICT THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL TRANSITION TO WET BY EVENING...MAINLY WEST. STORM MOVEMENT WILL BE SLOW...AND THIS MAY BRING SOME WETTING RAINS TO THE SURFACE TONIGHT. GUSTY WINDS FROM THE THUNDERSTORMS COULD SPREAD FIRE RAPIDLY. NVZ452-454-455-457-290400- /O.CON.KLKN.FW.W.0009.060628T2000Z-060629T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 256 AM PDT WED JUN 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING ACROSS NORTHEAST AND CENTRAL NEVADA FOR DRY LIGHTNING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LW
000 WWUS85 KLKN 290306 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 806 PM PDT WED JUN 28 2006 NVZ452-454-455-457-290415- /O.CAN.KLKN.FW.W.0009.000000T0000Z-060629T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 806 PM PDT WED JUN 28 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE RED FLAG WARNING. DRY THUNDERSTORMS HAVE TRANSITIONED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH THE THREAT OF DRY LIGHTNING DIMINISHING RAPIDLY. THESE SHOWERS HAVE ALSO CAUSED RELATIVE HUMIDITIES TO INCREASE RAPIDLY THIS EVENING WITH VALUES ABOVE 30 PERCENT. THE RED FLAG WARNING CANCELLATION IS FOR THE FOLLOWING ZONES. 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES $$ CEC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 27, 1:46 AM PDT, 7 hours 9 minutes earlier.
Area forecast discussion, Jun 27, 1:46 AM PDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 146 AM PDT TUE JUN 27 2006 .SYNOPSIS...STRONG HIGH PRESSURE WILL LINGER OVER NEVADA THROUGH TUESDAY BUT THEN SHIFT EASTWARD AND ALLOW HIGH AND MID LEVEL MOISTURE TO SPREAD INTO CENTRAL NEVADA...INCREASING THE THREAT OF THUNDERSTORMS. MOISTURE WILL INCREASE LATER IN THE WEEK FOR A EVEN GREATER CHANCE OF PRECIPITATION WITH THE THUNDERSTORMS. && .SHORT TERM...TODAY THROUGH WEDNESDAY. MODELS CONTINUE WITH UPPER RIDGE AXIS OVER SWRN US AND NV IN PARTICULAR WITH MID AND HIGH LEVEL MOISTURE TRAPPED WITHIN THE RIDGE. LATEST NAM SHOWS 600-500 MB RHS FROM 60 TO 75 PER CENT IN WRN HUMBOLDT...ERN ELKO...MOST OF WHITE PINE AND NRN NYE COUNTIES ON TUES AFTERNOON AND EVENING. GFS SHOWS LIS FROM 0 TO -1 AND PRECIP WATER IN 50/100 T0 75/100 OF AN INCH RANGE DURING THE SAME TIME FRAME BUT OVERALL PRECIP COVERAGE IS CONFINED TO WRN PORTIONS OF CWFA...DONT REALLY BUY THAT ESPECIALLY WITH PRONOUNCED CONVERGENCE ZONE SET UP JUST NORTH OF HWY 50 CORRIDOR. ON WED NAM INCREASES MID-LEVEL MOISTURE... 70 PER CENT AND HIGHER...THROUGHOUT THE CWFA EXCEPT FOR ELKO COUNTY. THIS SUGGESTS GOOD CHANCE OF WETTING CONVECTIVE ACTIVITY AS EARLY AS WED EVENING. ON WED GFS INCREASES PRECIP WATER CONTENT FROM 60/100 INCHES TO OVER 1 INCH OVER THE ENTIRE CWFA WITH AN EXCELLENT SURFACE CONVERGENCE ZONE OVER ELKO COUNTY. AGAIN AN EXCELLENT CHANCE OF WETTING THUNDERSTORMS AS GFS FINALLY BRINGS SUBSTANTIAL PRECIP INTO WRN AND SRN PORTIONS OF CWFA. BELIEVE TEMPS WILL REMAIN ABOVE NORMAL WITH INCREASING HUMIDITY. AGREE WITH FIRE WEATHER WATCH FOR WED BUT FEEL NEXT MODEL RUN WILL BE DETERMINING FACTOR AS FAR AS FINAL CWR PERCENTAGES. AWG .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. BY WEDNESDAY NIGHT AXIS OF SLOW-MOVING SLIGHTLY POS TILTING RIDGE MOVES OVER UT. THIS ORIENTATION WILL ALLOW GULF OF MEXICO MOISTURE TO FINALLY SPREAD ACROSS ALL OF CWFA WITH PROMISE OF CHANGEOVER TO WET AT THE SURFACE. WITH NEARLY STATIONARY UPPER TROUGH OFF CA COAST THROUGH MONDAY... RIDGE WILL WEAKEN BUT AXIS WILL REMAIN NEAR PRESENT POSITION. MODELS NOT PICKING UP ON SUBSTANTIAL MOISTURE BUT CONTINUED SOUTHERLY FLOW SHOULD ALLOW FOR SOME GOOD RAIN-PRODUCING TS DEVELOPMENT THURSDAY THROUGH SATURDAY. RIDGE INCHES SLOWLY EAST DURING THIS TIME-FRAME SO CONVECTION/MOISTURE NUDGES EAST AS WELL. LW && .AVIATION...VFR...EXCEPT IN AND NEAR ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER MOST OF FORECAST AREA. EXPECT AREAS OF SMOKE...BLOWING DUST AND ASH NEAR WILD-FIRES CURRENTLY ACTIVE WITHIN A 50 RADIUS OF KEKO...AND SMALLER AREAS THROUGHOUT THE CENTRAL HIGHLANDS. LIGHTNING STRIKES AND STRONG DOWNDRAFT GUSTS ARE LIKELY LATE AFTERNOON AND EARLY EVENING THROUGHOUT THE FORECAST AREA NEAR CONVECTIVE CELLS. LW && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR DRY LIGHTNING.
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.